Pennsylvania, 2011Tornadoes and Flash Flood in Pennsylvania, May 27, 2011
May 27, 2011 · NWS CTP · 27 events in 9 counties and zones
Severe thunderstorms and tornadoes moved through the area. Two EF1 tornadoes were confirmed in Huntingdon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms and tornadoes moved through the area. Two EF1 tornadoes were confirmed in Huntingdon County. There was one report of localized flash flooding in Bedford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 27, 2:53 PM EST, 57 minutes earlier.
Area forecast discussion, May 27, 2:53 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT FRI MAY 27 2011
.SYNOPSIS...
A SLOWLY FILLING UPPER TROUGH WILL KEEP THE REGION UNSETTLED INTO
THE WEEKEND. A STRONG UPPER LEVEL RIDGE IS FORECAST TO BECOME
ESTABLISHED OVER THE EASTERN UNITED STATES BY THE SECOND HALF OF
THE WEEKEND. EVEN WARMER CONDITIONS ARE EXPECTED FOR THE EARLY TO
MIDDLE PART OF NEXT WEEK AS THE UPPER RIDGE STRENGTHENS AND SHOULD
LIKELY BRING THE FIRST PROLONGED HEAT OF THE SEASON TO THE REGION.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL PA THROUGH 8 PM.
A QUASI-STATIONARY FRONT FROM MAINE DOWN OVER NRN PA INTO OHIO
CONTINUES TO BE A FOCUS FOR SHOWERS AND STORMS INTO THIS EVENING.
BEST INSTABILITY REMAINS ACROSS EASTERN AREAS ALONG AND SOUTH OF
THE FRONT. PROGS SHOW SOME INCREASE IN WIND WITH HEIGHT BUT VERY
LITTLE DIRECTIONAL SHEAR. SO WITH THE EXCEPTION OF VERY NEAR THE
FRONT...IT LOOKS LIKE IT WILL BE A HIGH CAPE LOW SHEAR DAY...WHICH
WILL TEND TOWARD THE MAIN THREATS OF LOCALIZED DAMAGING WINDS AND
POSSIBLY LARGE HAIL. IT WILL ALSO CREATE THE RISK OF LOCALLY HEAVY
RAIN. AREAS THAT GOT HIT YESTERDAY WILL BE ESPECIALLY VULNERABLE
TO FLOODING...BUT CONFIDENCE IS TOO LOW ON A THREAT ZONE FOR ANY
KIND OF WATCH.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CONVECTION THAT IS UNDERWAY THIS EVENING WILL GRADUALLY BECOME
MORE AND MORE SCATTERED OVERNIGHT AS WE LOSE THE
INSTABILITY...THOUGH SHOWERS MAY PERSIST THROUGH THE OVERNIGHT IN
THE NORTHEAST. THE BOUNDARY THAT IS HANGING IN OVER THE AREA IS
FINALLY FCST TO WASH OUT...LEAVING A STILL MOIST SOUTHERLY FLOW IN
ITS PLACE RIGHT INTO THE WEEKEND.
OVERNIGHT LOWS TONIGHT WILL BE QUITE MILD WITH HIGH HUMIDITY.
TEMPS SHOULD AVERAGE AROUND 10 DEG ABOVE NORMAL.
&&
.LONG TERM / 6 PM SATURDAY THROUGH FRIDAY/...
THE UPPER TROUGH WILL MOVE EAST AND GRADUALLY FILL ACROSS THE
CENTRAL APPALACHIANS BY TOMORROW NIGHT. THE AXIS OF RELATIVELY
HIGH PWAT AIR UNDER THE SOUTHERLY FLOW AHEAD OF THE TROUGH WILL
GRADUALLY PINCH OFF AND MOVE EAST AS THE UPPER TROUGH WEAKENS AND
LIFTS OUT. ANY SHOWERS SATURDAY NIGHT WILL CONTINUE TO WASH UNDER
THE DWINDLING UPPER FORCING.
BY SUNDAY A STRONG UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA.
BRINGING THE SEASON'S FIRST REAL SHOT OF HIGH HEAT. THE 500 RIDGE
IS FCST TO BLOW UP TO MORE THAN 5900M OVER THE NERN US...MORE THAN
2 STD DEV ABOVE NORMAL. THE QUESTION WILL BE HOW LONG THIS RIDGE
HOLDS ON. A STRONG UPPER LEVEL LOW WILL RIDE OVER THE
RIDGE...WEAKENING IT BY TUESDAY NIGHT INTO WEDNESDAY. THE GEFS
CARVES OFF THE NORTHERN EDGE BY MID WEEK COURTESY OF A SHORTWAVE
THAT IS MADE TO SLIDE THRU THE GR LAKES AND NERN US...WHILE THE
ECMWF HOLDS ONTO THE BIG HEIGHTS FOR AT LEAST A DAY LONGER...DUE
TO THE FACT THAT IT HAS IT LOCATED MORE OVER THE MIDWEST...THAN
THE EASTERN US. SO TEMPERATURES FROM SUNDAY THROUGH TUESDAY SHOULD
BE WELL INTO THE 80S TO THE LOW 90S. THE WARM TEMPS AND DRY AIR
SHOULD ALLOW FOR LITTLE IF ANY CONVECTION.
THE STRONG LOW MOVING THROUGH LATE TUESDAY THROUGH WEDNESDAY
SHOULD BRING A FRONT OUT OF CANADA AND BRING A RESPITE FROM THE
HEAT AND OUR GOOD CHANCE FOR PRECIPITATION.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF THE 18Z ISSUANCE...THE EASTERN HALF OF THE STATE IS UNDER VFR
CONDITIONS...WITH SHOWERS AND LINGERING IFR CEILINGS OVER THE THE
WEST. THE MAIN THREAT FOR THE REMAINDER OF THE DAY WILL BE THE
RETURN OF SHRA/TSRA TO THE REGION THIS AFTERNOON. ENVIRONMENTAL
CONDITIONS ARE ONCE AGAIN FAVORABLE FOR THE DEVELOPMENT OF
SCATTERED SHRA/TSRA...ESPECIALLY IN THE SOUTHEASTERN PART OF THE
STATE. THE SHRA/TSRA WILL FOLLOW A TYPICAL DIURNAL PATTERN...AND
MOST STORMS SHOULD DISSIPATE BY 03Z. AFTERWARD...PATCHY MVFR FOG
AND IFR/LIFR CEILINGS WILL SET IN THROUGH THE MORNING HOURS.
OUTLOOK...
SAT...MAINLY VFR WITH ISOLATED SHRA/TSRA.
SUN-WED...MAINLY VFR...BUT ISOLATED SHRA AND TSRA WILL BE POSSIBLE
AT TIMES.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LA CORTE/CERU/RXR
NEAR TERM...RXR
SHORT TERM...LA CORTE/CERU
LONG TERM...LA CORTE/CERU
AVIATION...RXR/KOZAR
Hazardous weather outlook, May 27, 2:26 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT FRI MAY 27 2011
PAZ004>006-010-011-017-024-033-281930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
326 PM EDT FRI MAY 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-281930-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
326 PM EDT FRI MAY 27 2011
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RXR
In the hours before
Special weather statement, May 27, 1:17 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT FRI MAY 27 2011
PAZ033-271845-
SOMERSET PA-
217 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT DAVIS...MOVING
NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GARRETT AROUND 230 PM...ROCKWOOD AROUND
240 PM AND SOMERSET AROUND 250 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 104
AND 119.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 3972 7926 4017 7915 4017 7914 4010 7883
3972 7907 3972 7925
FORECASTER: RXRSpecial weather statement, May 27, 2:10 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT FRI MAY 27 2011
PAZ033-034-272045-
BEDFORD PA-SOMERSET PA-
310 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND SOUTHEASTERN
SOMERSET COUNTIES THROUGH 445 PM EDT...
AT 301 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF
FROSTBURG MARYLAND...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CALLIMONT AROUND 315 PM...HYNDMAN AROUND 330
PM...NEW BALTIMORE AROUND 345 PM...SCHELLSBURG AROUND 400
PM...CESSNA AROUND 415 PM AND OSTERBURG AROUND 430 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120 AND 154...I-99 BETWEEN
MILE MARKERS 0 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.
LAT...LON 3972 7911 4024 7869 4025 7865 4028 7865
4009 7829 3972 7869
FORECASTER: LAMBERTSpecial weather statement, May 27, 2:44 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT FRI MAY 27 2011
PAZ010>012-017-018-272100-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
344 PM EDT FRI MAY 27 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...NORTH CENTRAL
CENTRE...NORTHERN CLEARFIELD...SOUTHEASTERN ELK AND WEST CENTRAL
CLINTON COUNTIES...
AT 338 PM EDT...MULTIPLE STRONG THUNDERSTORMS WERE LOCATED FROM S.B.
ELLIOT STATE PARK TO 6 MILES SOUTHWEST OF MOSHANNON...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR PARKER DAM STATE PARK...PENFIELD...AND MOSHANNON AROUND
350 PM...FORCE...PINE GLEN...AND KARTHAUS AROUND 400 PM...MEDIX RUN
AROUND 410 PM...BENEZETTE AROUND 420 PM...HICKS RUN AROUND 430 PM AND
TRUMAN AROUND 440 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 105 AND 143.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255.
LAT...LON 4157 7838 4133 7775 4089 7807 4113 7868
FORECASTER: KREKELER/LAMBERT
Special weather statement, May 27, 2:59 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT FRI MAY 27 2011
PAZ028-056-272045-
JUNIATA PA-PERRY PA-
359 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA AND CENTRAL
PERRY COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR LANDISBURG...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LOYSVILLE AROUND 410 PM...NEW BLOOMFIELD
AROUND 420 PM...ICKESBURG AROUND 430 PM...NEWPORT AROUND 440 PM AND
THOMPSONTOWN AROUND 450 PM.
THIS WILL IMPACT ROUTE 322/22.
LAT...LON 4029 7733 4028 7736 4029 7739 4031 7736
4029 7742 4031 7748 4063 7737 4055 7707
4027 7730 4027 7732
FORECASTER: RXR/KOZARSpecial weather statement, May 27, 3:01 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT FRI MAY 27 2011
PAZ053-272030-
COLUMBIA PA-
401 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA COUNTY...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALMEDIA...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ORANGEVILLE AROUND 410 PM...STILLWATER AROUND
420 PM AND CAMBRA AROUND 430 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 230 AND 243.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 118.
LAT...LON 4095 7635 4099 7655 4131 7640 4131 7631
4122 7631 4121 7632 4114 7628 4114 7623
4114 7622 4112 7622
FORECASTER: RXR/KOZARLocal storm report, May 27, 3:15 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG BLOSSBURG 41.68N 77.07W
05/26/2011 TIOGA PA EMERGENCY MNGR
*** 9 INJ *** NUMEROUS TREES DOWN
&&
EVENT NUMBER CTP1100186
JMCEvent by event
20 thunderstorm wind, 3 hail, 2 tornado, 1 funnel cloud, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Bedford
- When
- May 27, 3:50 PM EST
- Where
- Bedford County, Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.230, -78.370
Thunderstorm winds estimated near 60 mph knocked down trees in Woodbury.
Thunderstorm Wind, Bedford
- When
- May 27, 4:00 PM EST
- Where
- Bedford County, 0.69 mi S of Saxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.210, -78.250
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Saxton.
Tornado, Huntingdon
- When
- May 27, 4:10 PM EST to 4:15 PM EST
- Where
- Huntingdon County, 1.32 mi NW of Coalmont to 1.43 mi W of Newburg
- Rating
- EF1
- Path length
- 3.71 mi
- Path width
- 300 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.233, -78.218
A National Weather Service survey team confirmed a tornado from the storms of May 27 along Little Valley Road near the Trough Creek Wild Area of Southern Huntingdon County. The tornado touched down about 1 mile north of Middletown, just west of Little Valley Road. It tracked northeast for about 3 1/2 miles to a final location about 4 miles north-northeast of Middletown. Although the beginning and ending locations for the tornado were to the west of Little Valley Road, the storm followed a cyclonic path, and crossed Little Valley Road twice...initially across the road from west to east...then again near the end of the path from east to west. Damage was mainly limited to trees, but a few cabins and summer homes sustained light damage to roofs and decking. Maximum estimated winds were between 95 and 100 mph based on the damage indicators, and classifies the storm as an EF1. There were no injuries or fatalities.
Hail, Huntingdon
- When
- May 27, 4:18 PM EST
- Where
- Huntingdon County, 0.69 mi S of Todd
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.260, -78.080
Hail, Huntingdon
- When
- May 27, 4:24 PM EST
- Where
- Huntingdon County, 2.72 mi WNW of Cassville
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.310, -78.080
Tornado, Huntingdon
- When
- May 27, 4:30 PM EST to 4:35 PM EST
- Where
- Huntingdon County, 0.05 mi ENE of Calvin to 2.37 mi S of Colfax
- Rating
- EF1
- Path length
- 2.72 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.330, -78.029
A National Weather Service Survey team confirmed a tornado near Calvin in Huntingdon County from a storm on Friday evening, May 27. the tornado touched down just south of Calvin just east of Route 829 around 530 pm EDT. It tracked North-northeast approximately 2.7 miles before lifting north of Calvin...again, just to the east of Route 829. The tornado path ran parallel to State Route 829 for it's length, and possibly crossed the roadway several times during it's track. Damage was mainly confined to trees. At least 75 trees were snapped or uprooted along the path. One large shed was destroyed on a farm. Significant peel-back of tin roofing material was also noted on a large barn. One home near the end of the tornado track had significant tree damage. Portions of the deck around the house was also damaged by falling trees. There were no injuries or fatalities.
Thunderstorm Wind, Huntingdon
- When
- May 27, 4:30 PM EST
- Where
- Huntingdon County, 2.96 mi SSW of Snydertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.340, -78.090
Thunderstorm winds estimated near 60 mph knocked down trees northwest of Cassville.
Thunderstorm Wind, Huntingdon
- When
- May 27, 4:45 PM EST
- Where
- Huntingdon County, 0.53 mi E of Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.500, -78.010
Thunderstorm winds estimated near 60 mph knocked down trees in Huntingdon.
Thunderstorm Wind, Mifflin
- When
- May 27, 4:50 PM EST
- Where
- Mifflin County, 0.31 mi WNW of Kistler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.382, -77.835
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along PA 103 near the Huntingdon-Mifflin County line.
Thunderstorm Wind, Bedford
- When
- May 27, 5:00 PM EST
- Where
- Bedford County, 0.96 mi NE of Piney Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.788, -78.405
Thunderstorm winds estimated near 60 mph knocked down trees along PA 26 near Inglesmith.
Thunderstorm Wind, Bedford
- When
- May 27, 5:22 PM EST
- Where
- Bedford County, 1.73 mi ESE of Clearville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.910, -78.370
Thunderstorm winds estimated near 60 mph knocked down trees along PA 26 near Clearville.
Funnel Cloud, Mifflin
- When
- May 27, 5:30 PM EST
- Where
- Mifflin County, 1.16 mi W of Milroy
- Reported by
- Storm Chaser
- Coordinates
- 40.720, -77.602
A funnel cloud was photographed by storm chasers and the general public along US 322 between Milroy and Seven Mountains.
Thunderstorm Wind, Huntingdon
- When
- May 27, 5:35 PM EST
- Where
- Huntingdon County, 3.54 mi WNW of Orbisonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 40.271, -77.942
Thunderstorm winds estimated near 60 mph knocked down trees along PA 747 northwest of Orbisonia.
Thunderstorm Wind, Huntingdon
- When
- May 27, 5:35 PM EST
- Where
- Huntingdon County, 3.54 mi WNW of Orbisonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 40.271, -77.942
Thunderstorm winds estimated near 60 mph knocked down trees along PA 747 northwest of Orbisonia.
Hail, Franklin
- When
- May 27, 5:50 PM EST
- Where
- Franklin County, 0.69 mi N of East Fayetteville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.910, -77.570
Flash Flood, Bedford
- When
- May 27, 6:00 PM EST to 7:00 PM EST
- Where
- Bedford County, 0.83 mi ESE of Loysburg to 0.94 mi SSE of Loysburg
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.164, -78.367
Torrential thunderstorm rains flooded and closed PA 26 near the intersection of PA 36 along Yellow Creek.
Thunderstorm Wind, Cumberland
- When
- May 27, 6:10 PM EST
- Where
- Cumberland County, Shippensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.050, -77.520
Thunderstorm winds estimated near 60 mph knocked down trees in Shippensburg.
Thunderstorm Wind, Dauphin
- When
- May 27, 6:35 PM EST
- Where
- Dauphin County, 0.53 mi E of Colonial Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.300, -76.810
Thunderstorm winds estimated near 60 mph knocked down trees in Colonial Park.
Thunderstorm Wind, Cumberland
- When
- May 27, 6:40 PM EST
- Where
- Cumberland County, 2.22 mi ENE of New Kingstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.245, -77.033
Thunderstorm winds estimated near 60 mph knocked down trees in Hogestown.
Thunderstorm Wind, Dauphin
- When
- May 27, 6:50 PM EST
- Where
- Dauphin County, 0.53 mi W of Halifax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.470, -76.930
Thunderstorm winds estimated near 60 mph knocked down trees in Halifax.
Thunderstorm Wind, Franklin
- When
- May 27, 7:12 PM EST
- Where
- Franklin County, Waynesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.750, -77.580
Thunderstorm winds estimated near 60 mph knocked down trees near Waynesboro.
Thunderstorm Wind, Northumberland
- When
- May 27, 7:40 PM EST
- Where
- Northumberland County, 1.25 mi WSW of Sunbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.860, -76.790
Thunderstorm winds estimated near 60 mph knocked down trees in Sunbury and Upper Augusta Township.
Thunderstorm Wind, Lycoming
- When
- May 27, 7:45 PM EST
- Where
- Lycoming County, 0.52 mi E of Lairdsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.230, -76.610
Thunderstorm winds estimated near 60 mph knocked down trees in Lairdsville.
Thunderstorm Wind, Dauphin
- When
- May 27, 8:00 PM EST
- Where
- Dauphin County, Williamstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.580, -76.620
Thunderstorm winds estimated near 60 mph knocked down trees in Williamstown.
Thunderstorm Wind, York
- When
- May 27, 8:10 PM EST
- Where
- York County, 0.53 mi E of Roler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.020, -76.940
Thunderstorm winds estimated near 60 mph knocked down trees a few miles south of Wellsville.
Thunderstorm Wind, York
- When
- May 27, 8:20 PM EST
- Where
- York County, 1.5 mi SSW of Newberrytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.109, -76.806
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires a few miles west of York Haven.
Thunderstorm Wind, Dauphin
- When
- May 27, 8:25 PM EST
- Where
- Dauphin County, Royalton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.200, -76.730
Thunderstorm winds estimated near 60 mph knocked down trees near Middletown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New York, May 27 to 28, 2011$910,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in New York, May 27, 2011$55,000 · 1.75 in hail · 21 events
- Flash Flooding and Hail in North Carolina, May 27, 2011$27,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Vermont, May 27, 2011$24,000 · 1.75 in hail · 15 events
- Debris Flows and Flooding in Washington, May 27 to 31, 2011$39,000 · 4 events
- Hail and Damaging Winds in South Carolina, May 27, 2011$27,000 · 2 in hail · 9 events
- Damaging Winds in Virginia, May 27, 2011$15,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Florida, May 27, 20111.75 in hail · 14 events
- Flash Flooding and Debris Flows in Puerto Rico, May 27 to 28, 201112 events
- Hail in Washington, May 27 to 31, 2011$15,000 · 0.25 in hail · 3 events
- Hail and Damaging Wind in Missouri, May 27, 2011$5,000 · 1 in hail · 11 events
- Rip Current in South Carolina, May 27, 20111 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296714, 296697, 295706, 296729, 296728, 295705, 296704, 296699, 296711, 296724, 296725, 297105, 296712, 296713, 296727, 296730, 296715, 296716, 296717, 296718, 296706, 296719, 296720, 296721, 296722, 296723, 296726.